MAUDE Adverse Event Report: CORDIS CORPORATION STENT PER 39MM 4-9MM X-LARGE; STENT, CORONARY

CORDIS CORPORATION STENT PER 39MM 4-9MM X-LARGE; STENT, CORONARY
Model Number P394
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/1999
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This article was found during a recent clinical evaluation review/literature search of this device.The report also represents notification of 2 events for stent migration and inaccurate placement.Please note that patient specific details (demographics, medical history and reason for intervention) are not available.The devices are palmaz stents, but the catalog and lot numbers are not available.The citation is as follows " management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology: jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2".A copy of the publication is attached to this report.This is one of two products involved with the reported event.The medical device reporting reference number for the other event is 9616099-2021-04629.According to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p308 stent and a palmaz p394 stent were intended to be placed in the superior vena cava (svc) but migrated to the right common iliac vein (r civ) due to both stents being too small.The palmaz p308 stent was repositioned in the right common iliac vein (r civ) percutaneously with another unknown 3-5mm balloon catheter.The palmaz p394 was repositioned in the left external iliac vein (l eiv) percutaneously with another unknown 3-5mm balloon catheter.Because the palmaz p394 did not oppose the walls of the vein, another non cordis 24mm stent was used.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿stent migration¿ and ¿stent inaccurate placement¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number was supplied a phr could not be completed.According to the safety information in the instructions for use ¿the palmaz balloon-expandable peripheral stent is a 316l stainless steel, slotted tube.The stent should be crimped over the recommended balloon delivery catheter.See materials required table for the recommended cordis maxi¿ ds, and powerflex® plus individual product descriptions, and recommended accessory devices.¿ the recommended balloon was the maxi ds and the powerflex plus, respectively.It is not known if the recommended balloons were used in this case.The limited information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
According to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p308 stent and a palmaz p394 stent were intended to be placed in the superior vena cava (svc) but migrated to the right common iliac vein (r civ) due to both stents being too small.The palmaz p308 stent was repositioned in the right common iliac vein (r civ) percutaneously with another unknown 3-5mm balloon catheter.The palmaz p394 was repositioned in the left external iliac vein (l eiv) percutaneously with another unknown 3-5mm balloon catheter.Because the palmaz p394 did not oppose the walls of the vein, another non cordis 24mm stent was used.The devices will not be returned for evaluation.

Brand Name
STENT PER 39MM 4-9MM X-LARGE
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11990258
Report Number9616099-2021-04630
Device Sequence Number3268943
Product Code MAF
UDI-Device Identifier10705032076241
UDI-Public10705032076241
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P890017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP394
Device Catalogue NumberP394
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER UNKNOWN 3-5MM BALLOON CATHETER; UNKNOWN 3-5MM BALLOON CATHETER; WALLSTENT 2445
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;